Alert archive / Montana / High Wind Warnings in 2005

High Wind Warning 10, NWS Great Falls, MT

December 25, 2005

NWS Great Falls, MT issued this high wind warning at Dec 25, 2005, 9:41 AM MST. It took effect at Dec 25, 2005, 12:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2005, 9:41 AM MST (16:41 UTC)
In effect from
Dec 25, 2005, 12:00 PM MST
Expired
Dec 25, 2005, 9:13 PM MST
In force
9 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 251641
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
941 AM MST SUN DEC 25 2005

MTZ009-048-260500-
/O.NEW.KTFX.HW.W.0010.051225T1900Z-051226T0700Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
941 AM MST SUN DEC 25 2005

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

STRONG WEST WINDS WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT THIS
AFTERNOON...AND CONTINUE INTO THE EVENING HOURS. EXPECT SUSTAINED
WEST WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 65 MPH. ISOLATED WIND
GUSTS NEAR 80 MPH ARE POSSIBLE IN MOUNTAIN PASSES AND NEAR RIDGE
TOPS. THE STRONG WINDS WILL BEGIN TO DECREASE IN INTENSITY AFTER
MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
1 follow-up statement
000 
WWUS75 KTFX 260413
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
913 PM MST SUN DEC 25 2005

MTZ009-048-260515-
/O.CAN.KTFX.HW.W.0010.000000T0000Z-051226T0700Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
913 PM MST SUN DEC 25 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE
HIGH WIND WARNING. 

WINDS IN THE AREA HAVE DIMINISHED. EXPECT WEST WINDS 10 TO 25 MPH
WITH GUSTS TO 35 MPH THE REMAINDER OF TONIGHT. THERE WILL BE LOCAL
GUSTS NEAR 70 MPH IN ISOLATED AREAS SUCH AS DEEP CREEK.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 25, 5:45 AM MST, 3 hours 56 minutes earlier.

Area forecast discussion, Dec 25, 5:45 AM MST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
545 AM MST SUN DEC 25 2005

UPDATED AVIATION SECTION

.DISCUSSION...

TODAY THROUGH TUESDAY...UPPER RIDGE AXIS OVER THE AREA AT THE
PRESENT TIME WILL SHIFT TO EASTERN MONTANA BY AFTERNOON AS AN UPPER
TROF APPROACHES FROM THE WEST. PRECIPITATION FROM THIS DISTURBANCE
SHOULD BE CONFINED MAINLY TO THE WESTERN AND SOUTHWEST MOUNTAINS.
DOWNSLOPE WINDS SHOULD KEEP THE PLAINS DRY. WARM ADVECTION AHEAD OF
THE UPPER TROF WILL PUSH AFTERNOON TEMPERATURES TO NEAR OR SLIGHTLY
ABOVE RECORD VALUES FOR THIS CHRISTMAS DAY ACROSS PORTIONS OF NORTH
CENTRAL MONTANA. UPPER TROF WEAKENS AS IT MOVES ACROSS THE AREA
LATER THIS AFTERNOON AND EVENING. PROGRESSIVE PATTERN CONTINUES AS
THE UPPER RIDGE REBUILDS OVER THE AREA MONDAY MORNING BEFORE BEING
FLATTENED AND PUSHED EAST AS ANOTHER UPPER TROF APPROACHES.
AGAIN...PRECIPITATION LIKELY CONFINED TO THE WESTERN MOUNTAIN AND TO
SOUTHWEST MONTANA. TUESDAY FINDS A RETURN TO A WEST-NORTHWEST FLOW
ALOFT AND GENERALLY DRY CONDITIONS. TEMPERATURES WILL REMAIN MILD
GIVEN THE TIME OF YEAR WITH AFTERNOON READINGS ABOVE SEASONAL
AVERAGES.

TUESDAY NIGHT THROUGH SUNDAY...A PROGRESSIVE PATTERN WILL DOMINATE
THIS PERIOD. THE UPPER LEVEL RIDGE WILL REBUILD OVER MONTANA AGAIN
TUESDAY NIGHT AND WEDNESDAY. HOWEVER...THE RESULTING WEST-
SOUTHWEST FLOW ALOFT WILL BE MOIST ENOUGH TO KEEP AT LEAST A
CHANCE OF PRECIPITATION OVER THE MOUNTAINS OF WESTERN AND
SOUTHWEST MONTANA...WHILE THE PLAINS REMAIN DRY WITH BREEZY
SOUTHWEST WINDS. AN UPPER LEVEL TROUGH WILL THEN MOVE THROUGH THE
AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...BRINGING AT LEAST A
CHANCE OF PRECIPITATION TO ALL OF THE AREA. A WEAK UPPER LEVEL
RIDGE WILL MOVE THROUGH THE AREA FRIDAY AND FRIDAY NIGHT...THEN A
WEAK TROUGH WILL MOVE THROUGH SATURDAY AND SATURDAY NIGHT...WITH
AN UPPER LEVEL RIDGE MOVING IN FOR SUNDAY. THE TROUGH WILL NOT BE
AS STRONG AS THE PREVIOUS ONE...WITH THE MAIN CHANCE OF
PRECIPITATION BEING OVER THE WESTERN AND SOUTHWEST MOUNTAINS.
TEMPERATURES WILL COOL SOMEWHAT FROM WEDNESDAY TO THURSDAY...THEN
REMAIN FAIRLY CONSISTENT THROUGH THE WEEKEND WITH ONLY MINOR
FLUCTUATIONS. OVERALL...THOUGH...TEMPERATURES WILL REMAIN NEAR TO
SLIGHTLY ABOVE NORMAL.  COULSTON

&&

.AVIATION...
UPDATED AT 1245Z.
VFR CONDITIONS WILL PREVAIL OVER NORTH CENTRAL AND SOUTHWEST MONTANA
THROUGH 12Z MONDAY. THE WESTERLY FLOW ALOFT WILL BECOME MORE MOIST
AND SOUTHWESTERLY THROUGH 00Z MONDAY...BRINGING INCREASING MID AND
HIGH CLOUDS TO NORTH CENTRAL AND SOUTHWEST MONTANA. AREAS OF
PRECIPITATION WILL DEVELOP OVER THE MOUNTAIN AREAS OF WESTERN AND
SOUTHWEST MONTANA...BUT IT SHOULD GENERALLY BE LIGHT. BREEZY WEST TO
SOUTHWEST WINDS WILL KEEP THE PLAINS DRY. PRECIPITATION AND CLOUDS
SHOULD DECREASE OVER THE AREA AFTER 03Z MONDAY...BUT MID CLOUDS
SHOULD PERSIST OVER THE MOUNTAIN AREAS OF WESTERN AND SOUTHWEST
MONTANA.  COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  55  36  48  32 /  10  10  10   0
CTB  55  32  45  27 /  10  10  10   0
HLN  50  28  45  24 /  10  10  20  20
BZN  46  26  44  22 /  10  10  20  20
WEY  39  22  35  17 /   0  30  30  40
DLN  47  28  43  24 /  10  30  30  20
HVR  54  34  50  26 /   0  10  10   0
LWT  52  33  46  29 /   0  10  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...EMANUEL
LONG TERM...COULSTON
AVIATION...COULSTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 25, 5:15 AM MST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
515 AM MST SUN DEC 25 2005

MTZ008>015-044>055-261215-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
515 AM MST SUN DEC 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 25, 9:12 AM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
912 AM MST SUN DEC 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND GST 13 W ST MARY            48.74N 113.71W
12/24/2005  89 MPH           GLACIER            MT   MESONET

            LOGANS PASS VISITOR CENTER RAWS DATA.

0315 PM     NON-TSTM WND GST 8 SE EAST GLACIER PARK  48.37N 113.10W
12/24/2005  63 MPH           GLACIER            MT   MESONET

            DEEP CREEK RAWS LOCATIONS.

&&

HERE IS A SUMMARY OF HIGH WIND REPORTS RECIEVED FOR THE HIGH WIND
EVENT ON 12/24/05.

BRUSDA

Nearby

High Wind Warnings in Montana, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.